Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have diabetes, congestive heart failure, tiredness. Takes Insulin, Dyterplus, Aspirin. Reason? Treatment?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
my wife has diabetis n takes insulin n under control. she has congustive heart failure. she takes dyterplus 5 mg and asipirin. Since last 3 months after walking few meters she feels tired.What is the cause? what she should do?
Posted Sat, 23 Jun 2012 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 52 minutes later
Dear Shardool XXXXXXX

Thank you for writing in.

I am a cardiologist and read your query and past details of your wife's medical history with diligence.

Normal ejection fraction on echocardiography ought to be above 50%, therefore it is moderately impaired. In the clinical profile of your wife there are two possibilities and depending on which one it is, the further treatment course will vary:

1. Dilated Cardiomyopathy:
Points in favor of this possibility are
a) Long standing diabetic
b) No mention of Regional Motion Abnormality on echocardiography
c) No clinical history of ischemic heart disease that is Coronary Artery Heart Disease.

2. Coronary Artery Heart Disease leading to Ischemic cardiomyopathy.
Diabetics are prone to have silent ischemic heart disease. Absent Regional Wall Motion Abnormality on echo and absence of clinical symptoms of ischemic heart disease will rule out this possibility.

Treatment of the latter (that is Coronary Artery Heart Disease) would be to discuss with your doctor about coronary angiography and whether revascularization with help of angioplasty and stent implantation or Coronary Artery Bypass Grafting can be planned. If that is not possible for reasons as determined by her specialist then further treatment options are as same as that for dilated cardiomyopathy - this includes:

1. Proper control of diabetes which includes measurements of glycosylated hemoglobin (HBa1C) every three months.
2. Implantation of Bi-ventricular Pacemaker or combo device which involves implantation of combined device of both bi ventricular pacemaker & Automated Intra Cardiac Defibrillator (AICD). It is done under local anesthesia and device is kept under collar bone. Decision to perform this importantly is decided by the cardiologist who has examined your wife personally and seen the EKG in particular.

Final call for treatment choice will be determined by your doctor. I can only enumerate treatment options. I am assuming your wife is following advice regarding diet, exercise and drugs under proper supervision so that disease does stabilizes and does not further version. That is of essential importance.

Hope I have provided you with some useful information pertaining to your wife's medical condition.

Best wishes.

Dr Anil Grover
Above answer was peer-reviewed by
Follow-up: Have diabetes, congestive heart failure, tiredness. Takes Insulin, Dyterplus, Aspirin. Reason? Treatment? 1 hour later
Thank you Doctor for your advice.
Answered by Dr. Anil Grover 1 hour later

You are welcome.

If you have any further query please do not hesitate in asking the same at this link. I can directly answer you, WWW.WWWW.WW

Best Wishes.

Anil Grover
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor